zbMATH — the first resource for mathematics

Periodic solutions of Lagrangian systems with bounded potential. (English) Zbl 0664.34053
V. Bençi [Ann. Inst. Henri Poincaré, Anal. Non Lineaire 1, 379-400 (1984; Zbl 0561.58006)] studied the existence of T-periodic solutions of the Lagrangian system of ODEs \[ (1)\quad (d/dt)(\partial {\mathcal L}/\partial \xi)(q,\dot q)-(\partial {\mathcal L}/\partial q)(q,\dot q)=0,\quad q\in C^ 2({\mathbb{R}},{\mathbb{R}}^ n) \] where the Lagrangian \[ {\mathcal L}(q,\xi)=()\sum^{n}_{i,j=1}a_{ij}(q)\xi_ i\xi_ j- V(q),\quad q,\xi \in {\mathbb{R}}^ n \] and V(q) is unbounded.
The author studies for bounded V(q) the following problems: (a) The existence of free oscillations of prescribed minimal period T. (b) The existence of multiple free oscillations of period T. (c) The existence of forced oscillations. (d) The case of the double-pendulum.
Reviewer: J.H.Tian

34C25 Periodic solutions to ordinary differential equations
Full Text: DOI
[1] Ambrosetti, A; Rabinowitz, P.H, Dual variational methods in critical points theory and applications, J. funct. anal., 14, 349-381, (1973) · Zbl 0273.49063
[2] Bartolo, P; Benci, V; Fortunato, D, Abstract critical point theorems and applications to some nonlinear problems with “strong” resonance at infinity, J. nonlinear anal. T.M.A., 7, 981-1012, (1983) · Zbl 0522.58012
[3] Benci, V, Normal modes of Lagrangian systems constrained in a potential well, Ann. inst. H. Poincaré 1, 5, 379-400, (1984) · Zbl 0561.58006
[4] Benci, V; Capozzi, A; Fortunato, D, Periodic solutions for a class of Hamiltonian systems, (), 86-94 · Zbl 0509.34039
[5] Benci, V; Capozzi, A; Fortunato, D, Periodic solutions of Hamiltonian systems of prescribed period, () · Zbl 0509.34039
[6] Benci, V; Capozzi, A; Fortunato, D, Periodic solutions of Hamiltonian systems with superquadratic potential, Ann. mat. pura appl., 143, 1-46, (1986) · Zbl 0632.34036
[7] Brezis, N; Coron, J.M; Nirenberg, L, Free vibrations for a nonlinear wave equation and a theorem of P. Rabinowitz, Comm. pure appl. math., 33, 667-689, (1980) · Zbl 0484.35057
[8] Clark, D.C, On periodic solutions of autonomous Hamiltonian systems of ordinary differential equations, (), 579-584, (3) · Zbl 0243.34067
[9] Coron, J.M, Periodic solutions of a nonlinear wave equation without assumption of monotonicity, Math. ann., 262, 2, 273-285, (1983) · Zbl 0489.35061
[10] Landau, L.D; Lifshitz, E.M, Meccanica, (1976), Editori Riuniti, Edizioni Mir
[11] Marlin, J.A, Periodic motions of coupled simple pendulum with periodic disturbations, Internat. J. nonlinear mech., 3, 439-447, (1968) · Zbl 0169.55605
[12] Mawhin, J, Une généralization du théorème J. A. marlin, Internat. nonlinear mech., 335-339, (1970) · Zbl 0202.09501
[13] Mawhin, J; Willem, M, Multiple solutions of the periodic boundary value problem for some forced pendulum-type equations, J. differential equations, 52, 264-287, (1984) · Zbl 0557.34036
[14] Rabinowitz, P.H, Periodic solutions of Hamiltonian systems: a survey, SIAM J. math. anal., 13, 343-352, (1982) · Zbl 0521.58028
[15] Salvatore, A, Periodic solutions of Hamiltonian systems with a subquadratic potential, Boll. un. math. ital. c, 1, 393-406, (1984) · Zbl 0546.34034
[16] Willem, M, Oscillations forcées de systèmes Hamiltonians, () · Zbl 0482.70020
[17] Willem, M, Periodic oscillations of odd second order Hamiltonian systems, Boll. un. mat. ital. B, 293-294, (1984) · Zbl 0582.58014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.